Alert archive / New Mexico / High Wind Warnings in 2007

High Wind Warning 8, NWS Albuquerque, NM

December 22, 2007

NWS Albuquerque, NM issued this high wind warning at Dec 22, 2007, 3:11 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 22, 2007, 3:11 AM MST (10:11 UTC)
Expired
Dec 22, 2007, 9:00 AM MST
In force
6 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 221011
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
311 AM MST SAT DEC 22 2007

...VERY STRONG WINDS OVER THE NORTHEAST HIGHLANDS...

.VERY STRONG NORTH WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 65 MPH 
WILL CONTINUE THROUGH MID MORNING ALONG INTERSTATE 25 FROM RATON
PASS SOUTHWARD TO RATON AIRPORT AND SPRINGER. LIGHT SNOW WILL ALSO
ACCOMPANY THE WIND MAKING FOR SIGNIFICANT BLOWING AND DRIFTING
SNOWFALL.

NMZ005-221600-
/O.NEW.KABQ.HW.W.0008.071222T1011Z-071222T1600Z/
NORTHEAST HIGHLANDS-
INCLUDING THE CITY OF...LAS VEGAS/RATON
311 AM MST SAT DEC 22 2007

...HIGH WIND WARNING IN EFFECT UNTIL 9 AM MST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 9 AM MST THIS MORNING. 

VERY STRONG NORTH WINDS OF 30 TO 40 MPH WITH FREQUENT GUSTS TO 65
MPH WILL CONTINUE THROUGH MID MORNING. EXPECT WINDS TO SUBSIDE
AFTER 900 AM AS INTENSE LOW PRESSURE OVER THE TEXAS PANHANDLE
PULLS OFF TO THE EAST. SIGNIFICANT BLOWING AND DRIFTING SNOW WILL
MAKE FOR TREACHEROUS TRAVEL CONDITIONS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

GUYER/99

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Dec 22, 2:59 AM MST, 12 minutes earlier.

Area forecast discussion, Dec 22, 2:59 AM MST, 12 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
259 AM MST SAT DEC 22 2007

.DISCUSSION...
LATEST WATER VAPOR LOOP EARLY THIS MORNING SHOWS AN IMPRESSIVE UPPER
LOW PRESSURE SYSTEM OVER THE NE PLAINS WITH A DISTINCT COMMA HEAD AND
DRY SLOT FEATURE. RADAR TRENDS SHOW SNOW IS HOLDING STEADY OVER THE
NORTHERN MTNS WITH CLEARING FARTHER TO THE WEST AND SOUTH...AND HEAVY
SNOW ALONG THE INTERSTATE 40 CORRIDOR FROM SANTA ROSA EAST TO KTCC.
WINDS ARE ALSO HOWELING OUT OF THE NORTH AT 30 TO 40 MPH CREATING
VERY HAZARDOUS TRAVEL CONDITIONS IN MUCH OF THE NE PART OF THE CWA
NORTH OF A FORT SUMNER TO CLOVIS LINE. WILL INCLUDE ADV LEVEL WINDS
WITH THE WINTER HAZARD PRODUCTS. IR SAT SHOWS CLEARING OVER THE WESTERN
HALF OF THE STATE WITH THE BACK EDGE OF THE COMMA HEAD NEARLY STATIONARY
FROM CUBA SE TO KSAF. WILL CANCEL WARNINGS/ADVISORIES THAT WERE TO
EXPIRE AT 600 AM. WARNINGS WILL CONTINUE IN THE EAST WITH ANOTHER
1 TO 3 INCHES ESPECIALLY ALONG INTERSTATE 40 NEAR KTCC. ADVISORY TO
THE SOUTH WILL ALSO STAY INTACT MAINLY FOR THE BLOWING SNOW HAZARD
APPROACHING FROM THE NORTH. EXPECT CLEARING IN THE EAST AFTER 18Z
AS INDICATED BY RUC13 SO DAY SHIFT MAY CONSIDER DROPPING ADVISORY
IN THE SE AT THAT TIME. THINK WARNINGS WILL CONTINUE UNTIL 600 PM IN
THE NE DUE TO EXTREMELY HAZARDOUS TRAVEL CONDITIONS.

VERY COLD NIGHT EXPECTED ACROSS THE CWA...ESPECIALLY IN AREAS WITH
SNOWPACK. SUNDAY WILL BE VERY NICE EARLY IN THE DAY WITH INCREASING
CLOUDS OVER THE NORTH. NEXT SYSTEM WILL MOVE QUICKLY SE ACROSS THE
SANGRES AND NE PLAINS SUNDAY NIGHT WITH ADVISORY LEVEL SNOWS POSSIBLE
OVER THE SANGRES SIMPLY DUE TO VERY HIGH SNOW RATIOS. COLD WEATHER
CONTINUES MONDAY ACROSS THE REGION DESPITE MOSTLY SUNNY SKIES. 00Z
MODELS ARE BEGINNING TO CHANGE THEIR TUNE ON WEATHER PATTERN FOR
CHRISTMAS INTO THE NEW YEAR WITH SYSTEMS PASSING FARTHER TO THE NORTH
THAN PREVIOUS RUNS. THIS STILL MEANS POSSIBLE SIGNIFICANT WINTER
STORMS FOR THE NORTHERN MOUNTAINS AND NE PLAINS HOWEVER THE SOUTH
AND WEST MAY ESCAPE WITH GLANCING BLOWS. TWEAKED EXTENDED GRIDS TO
ADJUST POPS SLIGHTLY FARTHER NE HOWEVER WILL WAIT FOR A MORE CONSISTENT
TREND TO APPEAR.

GUYER

&&

.AVIATION...
OCCASIONAL IFR CONDITIONS IN SNOW...BLOWING SNOW AND FREEZING FOG TO
PERSIST FROM KSAF NORTHEAST AND EASTWARD TO THE TEXAS AND COLORADO
BORDER THROUGH MIDDAY. LOCAL MOUNTAIN OBSCURATION ALONG AND WEST OF
THE RIO GRANDE VALLEY EXPECTED THROUGH MIDDAY ALSO. NORTHWEST
SURFACE WIND TO INCREASE AT KFMN...WITH NORTH TO NORTHWEST WINDS
GUSTING TO AROUND 35 OR 40 KTS ALONG AND EAST OF CENTRAL MOUNTAIN
CHAIN. WINDS SHOULD TAPER OFF LATE AFTERNOON.

NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  35  14  38  16 /   0   0   5   5
GALLUP..........................  35   6  40   6 /   0   0   0   0
GRANTS..........................  35   7  41   9 /   5   0   0   0
GLENWOOD........................  44  21  52  23 /   0   0   0   0
CHAMA...........................  29  -4  32  -6 /   5   0  10  20
LOS ALAMOS......................  34   8  37   5 /  10   0   5   5
RED RIVER.......................  20   2  31   5 /  20   0  10  40
TAOS............................  33   4  38   6 /  20   0   5  20
SANTA FE........................  32  11  36   8 /  20   0   5   5
SANTA FE AIRPORT................  36  12  39  16 /  20   0   5   5
ESPANOLA........................  40  10  42  17 /  20   0   5   5
ALBUQUERQUE HEIGHTS.............  42  20  43  24 /  10   0   0   0
ALBUQUERQUE VALLEY..............  44  16  45  20 /  10   0   0   0
ALBUQUERQUE FOOTHILLS...........  42  16  41  20 /  20   0   0   0
ALBUQUERQUE WEST MESA...........  43  18  44  23 /  10   0   0   0
SOCORRO.........................  45  19  48  24 /   5   0   0   0
SANDIA PARK/CEDAR CREST.........  37  12  38  14 /  20   0   5   0
MORIARTY/ESTANCIA...............  37  17  40  19 /  30   0   0   0
CARRIZOZO.......................  39  20  42  21 /  20   0   0   0
RUIDOSO.........................  32  17  40  17 /  20   0   0   0
RATON...........................  32   8  40  11 /  30   0   5  20
LAS VEGAS.......................  31  14  38  13 /  50   0   5  20
ROY.............................  35  16  37  15 /  60   0   5  20
CLAYTON.........................  33  14  40  18 /  60   0   0  20
SANTA ROSA......................  42  16  43  20 /  60   0   0   5
TUCUMCARI.......................  38  13  42  18 /  60   0   0  20
FORT SUMNER.....................  43  19  50  20 /  60   0   0   0
CLOVIS..........................  37  19  48  21 /  70   0   0   0
PORTALES........................  39  19  48  20 /  70   0   0   0
ROSWELL.........................  48  22  52  25 /  30   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 6 PM MST THIS AFTERNOON FOR THE
FOLLOWING ZONES...NMZ002>007-010>013.

WINTER WEATHER ADVISORY UNTIL 6 PM MST THIS AFTERNOON FOR THE
FOLLOWING ZONES...NMZ016>021-026.

HIGH WIND WARNING UNTIL 9 AM MST THIS MORNING FOR THE FOLLOWING
ZONES...NMZ005.

&&

GUYER/99

CORRECTION TO ADD HIGH WIND WARNING TO ZONE 5
Hazardous weather outlook, Dec 21, 5:55 AM MST, 21 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
555 AM MST FRI DEC 21 2007

NMZ001>021-026-221300-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
555 AM MST FRI DEC 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES ARE IN EFFECT FOR
THE ENTIRE AREA THROUGH SATURDAY. PLEASE SEE THE WINTER WEATHER
MESSAGE FOR DETAILED INFORMATION ON SNOW AMOUNTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES WILL CONTINUE
THROUGH SATURDAY AFTERNOON ALONG AND EAST OF THE CENTRAL MOUNTAIN
CHAIN.

SIGNIFICANT SNOWFALL ACCUMULATIONS ARE POSSIBLE ONCE AGAIN CHRISTMAS
DAY. ANOTHER STRONG WINTER STORM MAY MOVE ACROSS THE STATE THURSDAY
WITH ANOTHER ROUND OF SIGNIFICANT SNOWFALL ACCUMULATIONS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING
1.888.386.7637.

GUYER

In the hours before

Local storm report, Dec 21, 9:46 PM MST, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
946 PM MST FRI DEC 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 PM     SNOW             8 ENE ALBUQUERQUE       35.16N 106.50W
12/21/2007  E1.0 INCH        BERNALILLO         NM   NWS EMPLOYEE

            SPAIN AND TRAMWAY.

&&

SHY
Local storm report, Dec 21, 10:02 PM MST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1002 PM MST FRI DEC 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 PM     SNOW             8 ESE ALBUQUERQUE       35.08N 106.50W
12/21/2007  M1.5 INCH        BERNALILLO         NM   NWS EMPLOYEE

            INDIAN SCHOOL AND TRAMWAY.

&&

SHY
Local storm report, Dec 21, 10:07 PM MST, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1007 PM MST FRI DEC 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 PM     SNOW             8 ESE ALBUQUERQUE       35.07N 106.49W
12/21/2007  M1.5 INCH        BERNALILLO         NM   NWS EMPLOYEE

            INDIAN SCHOOL AND TRAMWAY.

&&

SHY
Local storm report, Dec 21, 11:10 PM MST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1110 PM MST FRI DEC 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 PM     SNOW             2 N CHAMA               36.92N 106.58W
12/21/2007  E1.0 INCH        RIO ARRIBA         NM   CO-OP OBSERVER

&&

SHY

Nearby

High Wind Warnings in New Mexico, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.